×

Soliton interaction of a generalized nonlinear Schrödinger equation in an optical fiber. (English) Zbl 1479.78024

Summary: Under investigation in this work is a generalized nonlinear Schrödinger (NLS) equation with high-order dispersion and quintic nonlinear terms, which can describe a subpicosecond pulse propagation in optical fibers. By developing Hirota method, the bilinear form and analytical one- and two-soliton solutions are derived. Based on the analytical solutions, we give the corresponding soliton patterns to analyse dynamics of the pulse solitons. It shows that high order dispersion term may change the periodicity of propagation. The interaction of two pulse solitons is an elastic collision. By choosing suitable parameter values, we can obtain the two parallel solitons. It can be applied to improve transmission quality and capacity of information in optical fiber.

MSC:

78A60 Lasers, masers, optical bistability, nonlinear optics
35Q55 NLS equations (nonlinear Schrödinger equations)
35Q41 Time-dependent Schrödinger equations and Dirac equations
35C08 Soliton solutions
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Chan, K. C.; Liu, H. F., Short pulse generation by higher order soliton-effect compression: Effects of optical fiber characteristics, IEEE J. Quantum Electron., 31, 2226-2235 (1995)
[2] Gordon, J. P., Interaction forces among solitons in optical fibers, Opt. Lett., 8, 596-598 (1983)
[3] Liu, W. J.; Tian, B.; Zhang, H. Q.; Li, L. L.; Xue, Y. S., Soliton interaction in the higher-order nonlinear Schrödinger equation investigated with Hirota’s bilinear method, Phys. Rev. E, 77, Article 066605 pp. (2008)
[4] Chu, P. L.; Desem, C., Gaussian pulse propagation in nonlinear optical fibre, Electron. Lett., 19, 956-957 (1983)
[5] Anderson, D.; Lisak, M., Bandwidth limits due to mutual pulse interaction in optical soliton communication systems, Opt. Lett., 11, 174-176 (1986)
[6] Ma, W. X.; Zhou, Y., Lump solutions to nonlinear partial differential equations via Hirota bilinear forms, J. Differ. Equ., 264, 2633-2659 (2018) · Zbl 1387.35532
[7] Tian, S. F., Initial-boundary value problems for the general coupled nonlinear Schrödinger equation on the interval via the fokas method, J. Differ. Equ., 262, 506-558 (2017) · Zbl 1432.35194
[8] Wang, X. B.; Han, B., The Kundu-nonlinear Schrödinger equation: breathers, rogue waves and their dynamics, J. Phys. Soc. Japan, 89, Article 014001 pp. (2020)
[9] Yan, X. W., Lax pair, Darboux-dressing transformation and localized waves of the coupled mixed derivative nonlinear Schrödinger equation in a birefringent optical fiber, Appl. Math. Lett., 107, Article 106414 pp. (2020) · Zbl 1442.35433
[10] Wang, L.; Zhang, J. H.; Wang, Z. Q.; Liu, C.; Li, M.; Qi, F. H.; Guo, R., Breather-to-soliton transitions, nonlinear wave interactions, and modulational instability in a higher-order generalized nonlinear Schrödinger equation, Phys. Rev. E, 93, Article 012214 pp. (2016)
[11] Ren, B.; Ma, W. X.; Yu, J., Characteristics and interactions of solitary and lump waves of a (2+1)-dimensional coupled nonlinear partial differential equation, Nonlinear Dynam., 96, 717-727 (2019); Ren, B.; Ma, W. X.; Yu, J., Rational solutions and their interaction solutions of the (2+1)-dimensional modified dispersive water wave equation, Comput. Math. Appl., 77, 2086-2095 (2019) · Zbl 1442.35400
[12] Ren, B.; Lin, J.; Lou, Z. M., Consistent riccati expansion and rational solutions of the Drinfeĺd-Sokolov-Wilson equation, Appl. Math. Lett., 105, Article 106326 pp. (2020) · Zbl 1436.35070
[13] Lan, Z. Z., Multi-soliton solutions for a (2+1)-dimensional variable-coefficient nonlinear Schrödinger equation, Appl. Math. Lett., 86, 243-248 (2018) · Zbl 1410.35206
[14] Zhao, Z. L.; He, L. C., Multiple lump solutions of the (3+1)-dimensional potential Yu-Toda-Sasa-Fukuyama equation, Appl. Math. Lett., 95, 114-121 (2019) · Zbl 1448.35418
[15] Wang, D. S.; Wei, X. Q., Integrability and exact solutions of a two-component Korteweg-de Vries system, Appl. Math. Lett., 51, 60-67 (2016) · Zbl 1329.37069
[16] Zhang, C. R.; Tian, B.; Qu, Q. X.; Liu, L.; Tian, H. Y., Vector bright solitons and their interactions of the couple fokas-lenells system in a birefringent optical fiber, Z. Angew. Math. Phys., 71, 18 (2020); Gao, X. Y.; Guo, Y. J.; Shan, W. R., Water-wave symbolic computation for the earth, enceladus and titan: the higher-order boussinesq-burgers system, auto-and non-auto-Bäcklund transformations, Appl. Math. Lett., 104, Article 106170 pp. (2020)
[17] Gao, X. Y.; Guo, Y. J.; Shan, W. R., Shallow water in an open sea or a wide channel: Auto-and non-auto-Bäcklund transformations with solitons for a generalized (2+1)-dimensional dispersive long-wave system, Chaos Solitons Fractals, 138, Article 109950 pp. (2020)
[18] Su, J. J.; Gao, Y. T., Bilinear forms and solitons for a generalized sixth-order nonlinear Schrödinger equation in an optical fiber, Eur. Phys. J. Plus, 132, 1-9 (2017)
[19] Li, H. M.; Xu, Y. S.; Lin, J., New optical solitons in high-order dispersive cubic-quintic nonlinear Schrödinger equation, Commun. Theor. Phys., 41, 829-832 (2004) · Zbl 1167.35517
[20] Piché, M.; Cormier, J. F.; Zhu, X., Bright optical soliton in the presence of fourth-order dispersion, Opt. Lett., 21, 845-847 (1996)
[21] Anderson, D., Variational approach to nonlinear pulse propagation in optical fibers, Phys. Rev. A, 27, 3135 (1983)
[22] Palacios, S. L.; Ferández-Diaz, J. M., Bright solitary waves in high dispersive media with parabolic nonlinearity law: the influence of third order dispersion, J. Modern Opt., 48, 1691-1699 (2001) · Zbl 1024.78506
[23] Tanev, S.; Pnshkarov, D. I., Solitary wave propagation and bistability in the normal dispersion region of highly nonlinear optical fibres and waveguides, Opt. Commun., 141, 322-328 (1997)
[24] Shagalov, A. G., Modulational instability of nonlinear waves in the range of zero dispersion, Phys. Lett. A, 239, 41-45 (1998) · Zbl 0939.35175
[25] Karpman, V. I., Evolution of solitons described by higher-order nonlinear Schrödinger equations, Phys. Lett. A, 244, 397-400 (1998) · Zbl 0947.35147
[26] Hong, W. P., Modulational instability of optical waves in the high dispersive cubic-quintic nonlinear Schrödinger equation, Opt. Commun., 213, 173-182 (2002)
[27] Huang, Y.; Liu, P., New exact solutions for a class of high-order dispersive cubic-quintic nonlinear Schrödinger equation, J. Math. Res., 6, 104 (2014)
[28] Sultan, A. M.; Lu, D.; Arshad, M.; Rehmana, H. U.; Saleema, M. S., Soliton solutions of higher order dispersive cubic-quintic nonlinear Schrödinger equation and its applications, Chin. J. Phys., 67, 405-413 (2020)
[29] Hirota, R., Direct Methods in Soliton Theory (2004), Springer: Springer Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.